advertisement
Question
Posted by: Loyiso | 2010-03-12

Antivirals

Good day Sir
I need advice,my Doc prescribed Aspen lamzid (antivirals) after I had an Hiv exposure, it''s four weeks taking them and I have developed headache, does the pills have such side effects or is it because I''m stressed that I might be hiv positive and another thing is I have read that headache is a early hiv infection symptom.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi L

Headache is very common with this medication.

Whether it may be early HIV symptoms, I cant say - about two-thirds of people who become infected with HIV develop some early symptoms, usually two to four weeks after they were infected. This illness is termed "acute retroviral syndrome" or "primary HIV infection." The syndrome is similar to the flu. The most common symptoms are fever, sore throat, swollen lymph nodes and a rash. The rash usually consists of small raised or flat lesions scattered all over the body, sometimes on the palms and soles. Ulcers can also develop particularly in the mouth, but sometimes on the skin and genitals.

Because this syndrome closely resembles a variety of harmless viral illnesses, it is not usually recognized as HIV infection. And because it occurs so early after infection, typical lab tests do not help pinpoint the cause. The ELISA test, the most common HIV test, detects the body's own disease-fighting antibodies to HIV. Because it takes time for the immune system to create these antibodies, the ELISA test is typically negative during the acute retroviral syndrome. (For more information about HIV tests, see my column on Confidential AIDS/HIV Testing.)

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2010-03-15

Hi L

Headache is very common with this medication.

Whether it may be early HIV symptoms, I cant say - about two-thirds of people who become infected with HIV develop some early symptoms, usually two to four weeks after they were infected. This illness is termed "acute retroviral syndrome" or "primary HIV infection." The syndrome is similar to the flu. The most common symptoms are fever, sore throat, swollen lymph nodes and a rash. The rash usually consists of small raised or flat lesions scattered all over the body, sometimes on the palms and soles. Ulcers can also develop particularly in the mouth, but sometimes on the skin and genitals.

Because this syndrome closely resembles a variety of harmless viral illnesses, it is not usually recognized as HIV infection. And because it occurs so early after infection, typical lab tests do not help pinpoint the cause. The ELISA test, the most common HIV test, detects the body's own disease-fighting antibodies to HIV. Because it takes time for the immune system to create these antibodies, the ELISA test is typically negative during the acute retroviral syndrome. (For more information about HIV tests, see my column on Confidential AIDS/HIV Testing.)

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement